MAUDE Adverse Event Report: BECTON DICKINSON INSYTE AUTOGUARD WINGED PNK 20GA X 1.16I; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON INSYTE AUTOGUARD WINGED PNK 20GA X 1.16I; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 381534
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Materials#: 381534, batch#: unknown.It was reported by the customer that catheter looks frayed towards the tip of the catheter.Verbatim: catheter looks frayed towards the tip of the catheter.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if a device evaluation and/or device history review is completed.Patient problem code: f27 ¿ no patient involvement.Device problem code: a0202 - defective component.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Investigation findings: our quality engineer inspected the photographs and samples submitted for evaluation.Bd received three photographs which display similarities to the unit with an unknown lot number.In addition, three samples were received.The units received from lot numbers 3228133 and 3269681 were found to have a small flash located on the tip of the catheter which was graded unacceptable.Your reported issue was confirmed and determined to be manufacturing related.During manufacturing, the flash may form and flow lines may get distorted due to lube temperatures being too low during tipping or if there is insufficient lube due to die /coil misalignment.The third unit displayed a long strip flash of catheter material on the side of the catheter which was also found unacceptable.During manufacturing, this may be caused by die build up or hard water on the surface of the tubing guides.A device history record review showed no non-conformances associated with this issue during the production of these batches.The appropriate personnel have been notified and complaints received for this device and reported condition will continue to be tracked and trended.

Brand Name
INSYTE AUTOGUARD WINGED PNK 20GA X 1.16I
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18284311
Report Number1710034-2023-01411
Device Sequence Number17689601
Product Code FOZ
UDI-Device Identifier00382903815340
UDI-Public(01)00382903815340
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381534
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown